Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 112, NWS Shreveport, LA

May 28, 2021Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at May 28, 2021, 10:48 AM CDT for Gregg County, Texas. It took effect at May 28, 2021, 6:24 PM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 10:48 AM CDT (15:48 UTC)
In effect from
May 28, 2021, 6:24 PM CDT
Expired
May 29, 2021, 10:00 AM CDT
In force
16 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 8.98 ft at May 28, 2021, 7:00 PM CDT.

actionminormoderate5101505/2805/2905/30
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

496 
WGUS44 KSHV 281548
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
1048 AM CDT Fri May 28 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-291600-
/O.NEW.KSHV.FL.W.0112.210528T2324Z-210530T1236Z/
/KLGT2.1.ER.210528T2324Z.210529T0000Z.210529T0036Z.NO/
1048 AM CDT Fri May 28 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Rabbit Creek At Kilgore.
* From this evening to Sunday morning.
* At 9:45 AM CDT Friday the stage was 7.6 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...Rabbit Creek is expected to rise above flood stage this 
  Friday evening to a crest of 10.2 feet this Friday evening. It 
  will then fall below flood stage late this Friday evening.
* Impact...At 10 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08
2 follow-up statements
604 
WGUS84 KSHV 290238 RRB
FLSSHV

Flood Statement
National Weather Service Shreveport LA
938 PM CDT Fri May 28 2021

...The Flood Warning continues for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-300245-
/O.CON.KSHV.FL.W.0112.000000T0000Z-210530T1236Z/
/KLGT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM CDT Fri May 28 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Sunday morning.
* At 8:45 PM CDT Friday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* No flooding is currently forecast.
* Forecast...The river is expected to rise to a crest of 9.2 feet 
  tomorrow evening.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

13
282 
WGUS84 KSHV 291500
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1000 AM CDT Sat May 29 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

TXC183-291600-
/O.CAN.KSHV.FL.W.0112.000000T0000Z-210529T1500Z/
/KLGT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM CDT Sat May 29 2021

...The Flood Warning for the Rabbit Creek At Kilgore has been 
cancelled...

The Flood Warning is cancelled for
  the Rabbit Creek At Kilgore.
* At 9:45 AM CDT Saturday the stage was 6.8 feet.
* Flood stage is 10 feet.
* Forecast...Rabbit Creek is expected to rise to a crest of 9.2 feet 
  this Saturday evening.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 28, 6:31 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 28, 6:31 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
631 AM CDT Fri May 28 2021

.AVIATION...
Convection this morning across TYR/GGG/LFK/SHV/MLU terminal sites to
gradually diminish by 28/15Z with any remnant MVFR ceilings to
lift to VFR. A cold front moving through the area today to allow
for light southerly winds to become northwest after 28/18Z. A weak
upper-level disturbance could support scattered showers and
thunderstorms this afternoon into this evening. However, chances
too low to mention in tafs at this time. Otherwise, VFR conditions
to prevail overnight. /05/

&&

.PREV DISCUSSION... /issued 446 AM CDT Fri May 28 2021/

SHORT TERM.../Today through Saturday/
A convective complex shifting south across the region to maintain
a chance of showers and thunderstorms mainly south of I-20 through
mid-morning. This convection is associated with a fairly
pronounced cold front. The front will exit the region later today
allowing for southerly winds to become northwest up to 10 mph as
high pressure rebuilds areawide. Scattered showers and
thunderstorms remain possible tonight into Saturday across mainly
deep east Texas and north Louisiana as a 700mb trough translates
east across the northern gulf coast.

Despite high temperatures today approaching the mid 80s ahead of
the front, much cooler temperatures can be expected tonight into
Saturday behind the cold front. Overnight low temperatures to
range from the mid 50s across southeast Oklahoma to the mid 60s
across east Texas and north Louisiana. High temperatures on
Saturday will be in the upper 70s. /05/

LONG TERM.../Saturday Night through Thursday/

Much cooler Canadian air having arrived will result in lows on
Saturday night mostly in the 50s, averaging around 10 degrees below
normal for late May. The remainder of the Memorial Day holiday
weekend looks to be quite pleasant as well with high pressure
centered to our NE over the Great Lakes and Ohio Valley. Highs on
Sunday will be in the upper 70s and a few low 80s in our far south.
We will keep NE winds on Saturday, but begin to veer to the SE.

This shift in the winds will help boost our temps back to average on
Memorial Day compared to Sunday's effort, with highs near 80 degrees
north to low to middle 80s along and south of I-20. We should
generally remain dry through Memorial Day as the surface high and
upper level ridge gradually shift farther east and allow for next
cold front and its associated upper storm from the west. This may
allow for some very isolated convection to enter our extreme far
western zones in OK and TX late Monday, but rain chances remain
slight to low chance for now.

Overnight into Tuesday, our rain chances will begin to increase as
the upper level trough pushes off the front range of the Rockies
into the Southern Plains with the cold front leading the way into
the mid Red River Valley. We will see the coverage of showers and
thunderstorms increase and expand eastward across the region through
midweek as the front slows it's pace before becoming stationary.
This will keep our weather rather unsettled into the first week of
the new month keeping our temps at or below average for much of
next week. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  65  78  59 /  60  30  20   0
MLU  85  63  77  56 /  60  20  10   0
DEQ  84  59  77  55 /  30  20  10   0
TXK  83  61  76  57 /  50  20  10   0
ELD  84  59  77  53 /  60  10  10   0
TYR  84  66  78  61 /  60  40  30   0
GGG  84  66  78  59 /  60  30  30   0
LFK  86  68  79  61 /  70  50  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/24
Hazardous weather outlook, May 28, 6:42 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
642 AM CDT Fri May 28 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
642 AM CDT Fri May 28 2021

This Hazardous Weather Outlook is for southern Arkansas, for
northern Louisiana, for eastern Texas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will remain possible throughout the day
and night as a cold front moves into the four state area. Gusty
winds will accompany heavy down pours and some small hail may be
possible. A few storms could mature and produce damaging winds and
will remain the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

A cold front slowly advances south through the region on Saturday
and will make the remainder of the Memorial Day weekend very nice
with less humidity and plenty of sunshine. Then we can expect
more widespread showers and thunderstorms to return for the short
work week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed in the wake of
last night's strong to severe thunderstorms.

24

In the hours before

Local storm report, May 28, 6:42 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     9 WNW STERLINGTON       32.72N 92.21W
05/28/2021                   UNION              LA   FIRE DEPT/RESCUE

            DAMAGE TO MOBILE HOME ROOF. LARGE PIECES OF
            ROOF RIPPED OFF BY WIND.

&&

MM
Local storm report, May 28, 6:45 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     6 ESE FARMERVILLE       32.75N 92.30W
05/28/2021                   UNION              LA   FIRE DEPT/RESCUE

            TREE FELL ON A VEHICLE.

&&

MM
Local storm report, May 28, 6:50 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     7 WNW STERLINGTON       32.71N 92.18W
05/28/2021                   UNION              LA   FIRE DEPT/RESCUE

            LARGE OAK TREE BLOWN OVER ONTO THE HIGHWAY.

&&

MM
Local storm report, May 28, 6:57 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     TSTM WND DMG     1 NNW BOSSIER CITY      32.54N 93.72W
05/28/2021                   BOSSIER            LA   BROADCAST MEDIA

            *** 1 INJ ***
            ON BROADWAY DR OFF BENTON RD.

&&

GMC
Local storm report, May 28, 7:01 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     TSTM WND DMG     1 W MINDEN              32.62N 93.30W
05/28/2021                   WEBSTER            LA   PUBLIC

            POWER POLE AND LINES DOWNED ACROSS A ROAD.

&&

GMC

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:30 PM CDTSpecial Weather StatementSHVRed River45 min
May 28, 12:17 AM CDTSpecial Weather StatementSHVBowie, Cass, Franklin, Morris, Titus43 min
May 28, 1:03 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus, Wood42 min
May 28, 1:46 AM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Smith, Upshur44 min
May 28, 2:34 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola41 min
May 28, 3:06 AM CDTSpecial Weather StatementSHVPanola39 min
May 28, 3:22 AM CDTSpecial Weather StatementSHVNacogdoches, Shelby38 min
May 28, 4:18 AM CDTSpecial Weather StatementSHVSmith42 min
May 28, 8:16 AM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.